Skip to content
My WebMD Sign In, Sign Up
Includes Expert Content
Idiopathic choroidal neovascular membrane
avatar
Xelahagen posted:
I am a 17 year old male with no health problems. Almost a year ago I first noticed a blind spot and distorted vision in my left eye. After tons of doctors they arrived at the conclusion I had CNVM. I was given two shots on separate occasions of avastin which helped the problem but I was left with a permanent scar in my vision. I have been going to appointments ever since to check up on it. 3 days ago they discovered there was new fluid in a different part of the same eye. I am going in tomorrow to get the shot again. I was wondering if the second time was just a horribly bad luck coincidence. I know it's rare to have CNVM in people my age so I don't think that it is a coincidence. Why is it happening again? and could it keep happening? My doctor wasn't so great in answering my question.
Reply
 
avatar
Alan M Kozarsky, MD responded:
The term "idiopathic" designates that the cause of a condition is unknown. While frustrating, we do not always know why a disease condition occurs.

While choroidal neovascularization, the growth of new blood vessels beneath the retina, is most common in older people with typical findings of aging macular degeneration, there are other "known" situations in which new blood vessels can occur in younger people. see http://emedicine.medscape.com/article/1190818-differential

The treatment and follow-up for this condition will need to be long term. If your retina doctor does not communicate satisfactorily with you, consider going to http://www.AAO.org , choose the "Find an Eye M.D." tab and search for a "Retina" specialist in your area. Or ask your primary eye doctor for another recommendation for retina referral.


Featuring Experts

Alan Kozarsky, MD, is one of the leading corneal, cataract, and vision correction specialists in the country and was selected again this year by Atla...More

Helpful Tips

Tips to fight eye puffiness
Here are tips that you may find it useful to get rid puffy eyes . Watch your alcohol intake. Becaue it can cause yes bloated if you ... More
Was this Helpful?
2 of 2 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.